| Model Number |
72203013 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that during meniscectomy, after opened a platinum incisor 4.5mm as per his usual process and started to resect meniscal tissue, it was noticed 'metal shavings' on the meniscal surface.They were shiny and metallic in appearance which were suctioned away.The procedure was completed with non-significant delay using the same faulty device.No other complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The inner surface of the distal end of the outer shaft has small areas of damage from the inner shaft impacting the outer shaft.A functional assessment of the device found the device makes scraping sounds when connected to the reference unit.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include insufficient irrigation or lack of irrigation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.